Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Oct 17, 2016, 4:37 PM CDT for Langlade County, Lincoln County, Wisconsin. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 17, 2016, 4:37 PM CDT (21:37 UTC)
- Expired
- Oct 17, 2016, 5:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Green Bay, WI
Counties Langlade County, WI, Lincoln County, WI
The radar
The Green Bay radar (KGRB), 151 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1076 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 314 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.2
The text
As transmitted.
934
WWUS83 KGRB 172137
SPSGRB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
437 PM CDT MON OCT 17 2016
WIZ011-018-019-021-030-172215-
NORTHERN OCONTO COUNTY WI-LANGLADE WI-LINCOLN WI-FOREST WI-
MARATHON WI-
437 PM CDT MON OCT 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR LANGLADE...NORTHERN MARATHON...
SOUTHERN FOREST AND LINCOLN COUNTIES UNTIL 515 PM CDT...
AT 435 PM CDT...DOPPLER RADAR WAS TRACKING SHOWERS AND A FEW
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ANTIGO TO NEAR
DORCHESTER. MOVEMENT WAS NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THE STRONGEST STORMS.
LOCATIONS IMPACTED INCLUDE...
ANTIGO...MERRILL...TOMAHAWK...DORCHESTER...PARRISH...PEARSON...
CARTER...COUNCIL GROUNDS STATE PARK...
NEW WOOD WILDLIFE AREA AND ELCHO.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9004
4527 9005 4548 9000 4547 8843 4543 8843
4504 8912 4499 9032
TIME...MOT...LOC 2135Z 228DEG 35KT 4508 8916 4503 9027
$$
MGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Oct 17, 3:16 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Oct 17, 3:16 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 316 PM CDT MON OCT 17 2016 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Tuesday Issued at 316 PM CDT Mon Oct 17 2016 The main concerns in the short term are thunderstorm chances and their severe potential. Surface analysis at 19z showed a warm front to the northeast of the forecast area and a cold front across western Vilas County. The airmass in the warm sector of the surface system, that covered almost the entire area early this afternoon, was quite warm and humid. Temperatures reached the upper 60s and 70s, except in the far north where fog and low clouds suppressed daytime heating, and dew points were in the 60s. The 12Z GRB sounding showed saturated conditions below a strong inversion just below 700mb. MU CAPE values were in excess of 1000 j/kg over most of the area throughout the day, but there was enough CIN to keep a lid on things. 19Z mesoanalysis graphics indicated that the cap was eroding across central and east central Wisconsin, and in southeast Minnesota and western Wisconsin where an areas of showers developed after 18Z. Models had a 850mb low passing across northwest Wisconsin this evening and a surface low moving across west central and northeast Wisconsin ahead of an approaching mid level trough. Northern Wisconsin was forecast to be in the left exit region of an upper jet max as well, so that is the area of greatest concern for severe storms tonight. SPC day 1 outlook had a slight risk generally north of Highway 29. In addition, significant deep layer shear across the north in the presence of a surface boundary brings the potential for supercell development. PWAT values were at least an inch, 1.51 at GRB, this morning so heavy rainfall is also a concern. Dense fog is possible overnight. Expect cooler day on Tuesday but highs are still forecast to be at least 5F above normal. .LONG TERM...Tuesday Night Through Monday Issued at 316 PM CDT Mon Oct 17 2016 For the rest of the work week, a series of short wave troughs with cold frontal passages in the west to northwest flow will bring in a cooler and drier air mass. little or no precipitation is expected. One front is progged to pass through late Wednesday into Wednesday night and then another cold front with greater height falls aloft for Friday. Could be cold enough for a light mix across the far north toward Thursday into Friday as 850 mb temps fall to -4 C. Frost freeze headlines may be required later this week for the lingering growing areas over central and east central Wisconsin. Continued west to northwest flow aloft after Friday will bring a couple of fast moving weak frontal systems over the area this weekend and early next week. Medium range model timing divert this weekend with the strength of a plains surface ridge which would play a role on small precipitation chances as well as temperature trends. && .AVIATION...for 18Z TAF Issuance Issued at 102 PM CDT Mon Oct 17 2016 MVFR conditions prevailed across most of the forecast area at midday, with mainly IFR ceilings and fog across north central Wisconsin. The entire forecast area was in the warm sector of a surface system. There was a surface inversion evident on the 12Z GRB sounding and the atmosphere was saturated below a stronger inversion just below 700mb. Mesoanalysis showed SB CAPEs in excess of 1000 j/kg across much of the area at 17Z but there was still plenty of CIN. Little or no improvement is expected the rest of the day and the chance for thunderstorms increases later this afternoon with an approaching jet max and mid level short wave, and a surface low over the Plains moving northeast along the cold front. Showers and storms should exit the area late tonight but some low clouds and fog may hang around for a while. VFR conditions should prevail on Tuesday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MG LONG TERM......TDH AVIATION.......MG
Hazardous weather outlook, Oct 17, 3:18 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 318 PM CDT MON OCT 17 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-182030- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 318 PM CDT MON OCT 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH OF A WARM FRONT AS A STRONG AREA OF LOW PRESSURE MOVES THROUGH THE REGION FROM LATE THIS AFTERNOON INTO TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL OVER PARTS OF CENTRAL...NORTH CENTRAL AND FAR NORTHEAST WISCONSIN. THERE IS A MARGINAL RISK OF SEVERE STORMS OVER EAST CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. LMZ521-522-541>543-182030- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 318 PM CDT MON OCT 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY SOUTH WINDS AND HIGH WAVES WILL RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT ON LAKE MICHIGAN. DENSE MARINE FOG WILL IMPACT NAVIGATION THROUGH THIS EVENING. THUNDERSTORMS ARE POSSIBLE, ESPECIALLY THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY PRODUCE GUSTY WINDS...HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE THURSDAY NIGHT. MG/TDH
In the hours before
Special weather statement, Oct 17, 4:37 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
437 PM CDT MON OCT 17 2016
WIZ011-018-019-021-030-172215-
NORTHERN OCONTO COUNTY WI-LANGLADE WI-LINCOLN WI-FOREST WI-
MARATHON WI-
437 PM CDT MON OCT 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR LANGLADE...NORTHERN MARATHON...
SOUTHERN FOREST AND LINCOLN COUNTIES UNTIL 515 PM CDT...
AT 435 PM CDT...DOPPLER RADAR WAS TRACKING SHOWERS AND A FEW
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ANTIGO TO NEAR
DORCHESTER. MOVEMENT WAS NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THE STRONGEST STORMS.
LOCATIONS IMPACTED INCLUDE...
ANTIGO...MERRILL...TOMAHAWK...DORCHESTER...PARRISH...PEARSON...
CARTER...COUNCIL GROUNDS STATE PARK...
NEW WOOD WILDLIFE AREA AND ELCHO.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9004
4527 9005 4548 9000 4547 8843 4543 8843
4504 8912 4499 9032
TIME...MOT...LOC 2135Z 228DEG 35KT 4508 8916 4503 9027
MGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:23 AM CDT | Special Weather Statement | GRB | Marinette | 22 min |
| Oct 17, 3:26 AM CDT | Special Weather Statement | GRB | Florence, Forest | 49 min |
| Oct 17, 4:03 AM CDT | Special Weather Statement | GRB | Door | 42 min |
| Oct 17, 4:11 AM CDT | Dense Fog Advisory | GRB | Door, Kewaunee, Manitowoc | 6 hr |
| Oct 17, 4:16 AM CDT | Severe Thunderstorm Warning | GRB | Door | 29 min |
| Oct 17, 4:27 AM CDT | Special Marine Warning | GRB | 33 min | |
| Oct 17, 4:35 AM CDT | Marine Dense Fog Advisory | GRB | 23 hr | |
| Oct 17, 5:17 PM CDT | Special Weather Statement | GRB | Forest, Lincoln, Oneida | 43 min |
| Oct 17, 5:45 PM CDT | Special Weather Statement | GRB | Forest, Langlade, Lincoln | 45 min |
| Oct 17, 6:10 PM CDT | Special Weather Statement | GRB | Florence, Forest | 50 min |
| Oct 17, 6:24 PM CDT | Special Weather Statement | GRB | Florence, Forest | 51 min |
| Oct 17, 6:35 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 13 min |
| Oct 17, 6:49 PM CDT | Special Weather Statement | GRB | Oneida | 41 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.